Safety of Tyverb in combination with capecitabine
Tyverb has a well-established safety profile1-3
Safety in the pivotal study EGF100151
The safety of Tyverb in combination with capecitabine was evaluated in the pivotal phase III EGF100151 study1,2 and has been further studied in the Lapatinib Expanded Access Programme (LEAP) with over 4000 patients.4
Adverse events in the safety population of the pivotal EGF100151 study
Common (≥20% of patients) adverse events seen in patients treated with Tyverb in combination with capecitabine for HER2-positive (HER2+) advanced or metastatic breast cancer include diarrhoea, palmar-plantar erythrodysaesthesia (PPE or hand–foot syndrome), nausea, fatigue, vomiting and rash.1
Across all treatment groups, a total of 115 serious adverse events were reported from 58 patients; with diarrhoea (11%), dehydration (5%) and vomiting (5%) frequently reported serious adverse events.2
Eleven patients experienced 12 events of left ventricular ejection fraction (LVEF); 8 of which were ≥ grade 3.2
Four patients treated with Tyverb in combination with capecitabine (1.9%) and 3 patients (1.6%) treated with capecitabine monotherapy developed serious hepatobiliary events; 1 patient in the capecitabine monotherapy arm experienced 2 events.2
Adapted from Cameron D, Casey M, Press M, et al. Breast Cancer Res Treat. 2008;112:533–543.
aThe safety population comprised all randomised patients who received at least one treatment dose.
Diarrhoea and rash were more common with Tyverb plus capecitabine than with capecitabine alone.1
The incidence of grade 3 and 4 adverse events was similar in both arms and treatment was discontinued due to adverse events in 14% of patients in both treatment groups.1
Safety in the Lapatinib Expanded Access Programme (LEAP)
LEAP was a single-arm, open-label trial that involved recruitment of over 4000 patients from 45 countries around the world.4
A total of 1478 serious adverse events were reported in 829 patients. The most common drug-related adverse events were diarrhoea (9.7%, n=144), vomiting (4.3%, n=64), nausea (2.4%, n=36) and decreased left ventricular ejection fraction (1.0%, n=15).4
Out of the 34 patients who experienced decreased LVEF, 21 experienced ≥ grade 3 (0.5%).4
Seven patients (0.2%) developed pulmonary events possibly associated with interstitial pneumonitis: 3 patients experienced pneumonitis, 2 patients experienced interstitial lung disease and 2 patients experienced lung infiltration.4
Seventy-three patients presented with serious hepatobiliary events regardless of causality. Of these, 15 patients experienced events assessed as possibly associated with Tyverb (0.4%).4
Further information on the EGF100151 study and LEAP can be found in the clinical evidence section.